MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the solopath was used for an abdominal aortic aneurysm (aaa) procedure.The solopath was placed in the left groin through a cut down access.It expanded successfully and the appropriate therapeutic devices were advanced through the sheath.When it was time to collapse the solopath, the physician attached an inflation device to the collapsible port and started to inflate to 6atm.The physician noticed it was taking some time to get to 6atm.The physician ended up using fluoroscopy and noticed a pooling of contrast.The physician was able to remove the solopath without problem and believed the cause of the collapsible balloon was due to the plaque/calcium of the artery.The procedure was completed successfully.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation.One 19fr solopath device was received for product analysis.The 25 cm sheath was returned separated from the balloon dilator.Visual inspection revealed that the balloon dilator was returned in a curved configuration.There were no other gross visual anomalies noted with the balloon dilator.Under visual examination, the sheath appeared collapsed.No gross anomalies were noted.An inflation device filled with water was attached to the sheath re-collapsing port.As water was injected into the outer jacket, a leak was measured approximately 2.4990" from the distal tip.Microscopy revealed the section in the outer jacket where a small pin hole was present.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, the physician stating he believed the cause was the plaque/calcium present in the artery, and past complaint history; it is likely that reported damage could have resulted from difficult anatomical conditions such as calcium depositions or previous stents in the artery.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
SOLO PATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8009042
Report Number1118880-2018-00155
Device Sequence Number10805414
Product Code DYB
UDI-Device Identifier00852381004340
UDI-Public00852381004340
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberN/A
Device Catalogue NumberSR-1925
Device Lot NumberVH21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1